Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 185, NWS Jackson, MS

April 1, 2008Bolivar County, Sunflower County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 1, 2008, 12:20 AM CDT for Bolivar County, Sunflower County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 1, 2008, 12:20 AM CDT (05:20 UTC)
Expired
Apr 1, 2008, 1:00 AM CDT
In force
40 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Bolivar County, MS, Sunflower County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 173 km from the middle of the area, began a volume at 05:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 5.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2008-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2008-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1493 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 10:08 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Mar 31, 10:08 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1008 PM CDT MON MAR 31 2008

.DISCUSSION...WILL DO A QUICK UPDATE TO REMOVE THE LKY. SHOWERS WERE
SLOWLY DISSIPATING ACROSS THE NORTH...WITH LITTLE DEVELOPMENT ACROSS
THE SOUTH. MADE SOME SMALL ADJUSTMENTS TO THE POPS TO HOLD OFF ACROSS
THE SOUTH AND EAST UNTIL AFTER MIDNIGHT. ADJUSTED HOURLY VALUES TO
FOR SLOWER COOLING TREND AND LOWERED WINDS SLIGHTLY ACROSS THE
NORTHWEST. LOOKS LIKE WIND SPEEDS WILL REMAIN IN THE 10-20 MPH RANGE
THROUGH THE NIGHT. STILL LOOKING FOR THE LINE OF STRONG TO SEVERE
STORMS TO MOVE INTO THE NORTHWEST ZONES AROUND MIDNIGHT. LAPS SHOWS A
LITTLE INSTABILITY...MAYBE 500J ALONG AND WEST OF THE RIVER.
SOUNDINGS SUGGEST THERE MAYBE SOME ELEVATED INSTABILITY...LAPSE RATES
WERE OK...BUT THERE WAS VERY LITTLE SHEAR. ANYWAY...WILL NOT MAKE ANY
OTHER ADJUSTMENTS TO THE FORECAST. THE TEMPS WERE GOOD. MAY ADD
MENTION OF STRONG STORMS FOR THE NORTHWEST OVERNIGHT...ALTHOUGH
CONDITIONS LOOK MARGINAL. THE LINE OF STORMS STILL LOOK STRONG AND
MODELS SHOW THE LINE HOLDING TOGETHER AS IT MOVES INTO THE CWA.

&&

.AVIATION...
WINDS HAVE DIMINISHED FOR MOST OF THE AREA. THERE MAY BE AN
OCCASIONAL GUST TO 20KTS...BUT FOR THE MOST PART SUSTAINED WILL
REMAIN AROUND 10-15KT THROUGH THE NIGHT. FORECAST WILL BE DIFFICULT
FOR MUCH OF THE PERIOD. THE TIMING OF THE LINE OF STORMS WAS STILL
UNCERTAIN. FOR NOW WILL CONTINUE TO BRING STORMS INTO GLH AROUND
6-10Z...GWO 8-11...JAN11-15...GTR12-16...MEI/HBG 17-20. THE STORMS
WILL CONTINUE TO DISSIPATE THROUGH THE EARLY EVENING...BUT SOME
SHOWER WILL LIKELY LINGER AROUND HBG THRU 00Z. WILL GO WITH VFR
CONDITIONS AT GLH/GWO AND MVFR CONDITIONS ELSEWHERE BY 00Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       63  73  56  73 /  72  80  47  18
MERIDIAN      61  73  57  74 /  49  83  66  26
VICKSBURG     64  73  55  72 /  84  80  34  15
HATTIESBURG   63  75  61  77 /  33  80  57  33
NATCHEZ       64  74  57  74 /  76  80  38  16
GREENVILLE    61  68  51  66 /  92  67  15  14
GREENWOOD     61  69  51  69 /  89  72  22  14

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

7
Hazardous weather outlook, Mar 31, 8:35 PM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
835 PM CDT MON MAR 31 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
020145-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
835 PM CDT MON MAR 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY
ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE FOR THE NORTHWEST
PORTIONS OF THE OUTLOOK AREA OVERNIGHT. WIND GUSTS TO 50 MPH AND PEA
TO DIME SIZED HAIL WILL BE THE MAIN CONCERNS.

BY TUESDAY AFTERNOON...ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL
BE POSSIBLE ALONG AND SOUTH OF INTERSTATE 20. DAMAGING WINDS WILL BE
THE PRIMARY RISK...HOWEVER LARGE HAIL WILL ALSO BE POSSIBLE.

A COLD FRONT WILL DROP INTO THE ARKLAMISS REGION LATE TONIGHT AND SLOWLY
MOVE SOUTH AND EAST ACROSS THE OUTLOOK THROUGH TUESDAY AFTERNOON. THE
COLD FRONT WILL REACH THE CENTRAL SECTIONS OF THE AREA DURING PRIME
DAYTIME HEATING TUESDAY. NUMEROUS SHOWERS AND THUNDERSTORMS WILL
DEVELOP ACROSS THE AREA. ADEQUATE MOISTURE AND INSTABILITY ALONG
WITH THE LIFT ASSOCIATED WITH THE COLD FRONT MAY LEAD TO A FEW STRONG
TO SEVERE STORMS ACROSS THE SOUTH IN THE AFTERNOON. THE SYSTEM WILL
CONTINUE TO WEAKEN AS IT MOVES SOUTH THROUGH THE EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Apr 1, 12:11 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1211 AM CDT TUE APR 1 2008

MSZ018-019-010610-
BOLIVAR MS-SUNFLOWER MS-
1211 AM CDT TUE APR 1 2008

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED IN THE GUNNISON TO ROSEDALE
AREA AT 1211 AM CDT...AND MOVING EAST AT 50 MPH. THESE STORMS WILL
MOVE ACROSS MUCH OF BOLIVAR AND NORTHERN SUNFLOWER COUNTIES THROUGH
1 AM CDT.

PEOPLE IN BOLIVAR AND SUNFLOWER COUNTIES...INCLUDING THE CITIES OF
CLEVELAND...DREW...PARCHMAN...ROSEDALE...RULEVILLE...SHAW AND
SHELBY...SHOULD MONITOR THIS STORM CLOSELY.

EEC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 1:24 AM CDTSevere Thunderstorm WarningJANGrenada, Montgomery, Webster19 min
Apr 1, 4:27 AM CDTSevere Thunderstorm WarningJANAttala, Leake, Madison, Yazoo48 min
Apr 1, 6:56 AM CDTSevere Thunderstorm WarningJANRankin, Simpson, Smith28 min
Apr 1, 5:17 PM CDTSevere Thunderstorm WarningJANClaiborne, Warren30 min
Apr 1, 5:56 PM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson49 min
Apr 1, 6:40 PM CDTSevere Thunderstorm WarningJANFranklin, Jefferson50 min
Apr 1, 3:52 PM CDTSevere Thunderstorm WarningJANFranklin28 min
Apr 1, 4:37 PM CDTSevere Thunderstorm WarningJANMadison, Tensas19 min
Apr 1, 12:25 AM CDTSevere Thunderstorm WarningJANAshley, Chicot35 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.